Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 377, NWS Paducah, KY

June 3, 2006White County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 3, 2006, 6:49 PM CDT for White County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 6:49 PM CDT (23:49 UTC)
Expired
Jun 3, 2006, 7:45 PM CDT
In force
56 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County White County, IL

The radar

The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:00 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 3, 1:00 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 3 2006

.DISCUSSION...

THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED
SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF
ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS
POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME
MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN.
IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY
10K FEET.

WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO
MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO
SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD
LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE
12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE
FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING
GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE
THIS EVENING.

AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM
CURRENT GRIDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH
Hazardous weather outlook, Jun 3, 5:14 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SAT JUN 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-042215-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
514 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE
ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS
ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL
AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS
INSTABILITY DIMINISHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

In the hours before

Special weather statement, Jun 3, 5:34 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT SAT JUN 3 2006

ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086-
087-040030-
BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL-FRANKLIN IL-
GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-
JEFFERSON IL-JOHNSON IL-MCLEAN KY-PERRY IL-PERRY MO-PIKE IN-POPE IL-
POSEY IN-SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
534 PM CDT SAT JUN 3 2006

...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN AND SMALL HAIL...

AT 530 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING MAINLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO
CARBONDALE AND HARRISBURG ILLINOIS TO CALHOUN KENTUCKY. SOME OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL...GUSTY WINDS
AND BRIEF TORRENTIAL DOWNPOURS. BEWARE OF DEADLY CLOUD TO GROUND
LIGHTNING IN AND CLOSE TO ANY THUNDERSTORMS. THE STORMS WILL MOVE
TO THE SOUTHEAST AT AROUND 25 TO 30 MPH. IF THE ACTIVITY HOLDS
TOGETHER...IT WILL AFFECT PORTIONS OF SOUTHEAST MISSOURI AND WESTERN
KENTUCKY AND FAR SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS.
Local storm report, Jun 3, 5:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             SEBREE                  37.60N 87.53W
06/03/2006  M0.75 INCH       WEBSTER            KY   LAW ENFORCEMENT

            WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.

&&

SMITTY
Local storm report, Jun 3, 6:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     5 E FAIRFIELD           38.38N 88.28W
06/03/2006                   WAYNE              IL   LAW ENFORCEMENT

            FUNNEL HAS ROTATION. REPORTED BY OFF DUTY FIRE RESCUE
            MEMBER.

&&

SMITTY
Local storm report, Jun 3, 6:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             MADISONVILLE            37.34N 87.51W
06/03/2006  M0.75 INCH       HOPKINS            KY   EMERGENCY MNGR

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:22 PM CDTSevere Thunderstorm WarningPAHHenderson, McLean, Webster38 min
Jun 3, 5:55 PM CDTSevere Thunderstorm WarningPAHHopkins, McLean, Webster65 min
Jun 3, 5:54 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne51 min
Jun 3, 6:45 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.